# SDR CA141008013

- Difficulty date: October 7, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Bell 429
- System (JASC): 6720 · Tail Rotor Control System
- Part: Flt Controls
- Condition: Malfunctioned
- Location: Tail Rotor
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) IN PREPARATION FOR CONTINUED PRODUCTION FLIGHT TESTING, ALL WAS NORMAL.  DURING FLIGHT TESTING IN THE MORNING OF THE 6TH AND DURING INITIAL FLIGHT ON THE 3RD, AND DURING THE START OF ENGINE NR 2 (THE FIRST ENGINE BEING STARTED), AN UNCOMMANDED LT PEDAL FORWARD OR RT PEDAL AFT MOVEMENT WAS NOTICED.  SIGNIFICANT FOOT PRESSURE WAS REQUIRED TO STOP THE MOVEMENT.  THE FOOT PRESSURE WAS SUCH THAT I FELT THAT THE LT PEDAL WOULD MOVE ALL THE WAY FORWARD IF I REMOVED FOOT PRESSURE FROM THE RT PEDAL. FORCE TRIM WAS ON, BOTH AUTOPILOTS WERE OFF, HYDRAULIC PRESSURE WAS NORMAL ON BOTH SYSTEM NR 1 AND SYSTEM NR 2. THE CONDITION PERSISTED WHEN HYD SYS NR 1 WAS TURNED OFF AND WHEN SYSTEM NR 2 WAS TURNED OFF.  THE CONDITION ALSO PERSISTED WHEN THE FORCE TRIM SWITCH WAS PRESSED ON THE CYCLIC GRIP.  THE CONDITION CEASED WHEN ENGINE NR 2 WAS SHUTDOWN AND THE ROTOR SPEED DECREASED SOMEWHERE BELOW 20 PERCENT.  ACFT RETURNED TO HANGAR FOR TROUBLESHOOTING.
